Nonoscillation theorems for perturbed second order nonlinear differential equations are obtained. A nonlinear Picone type identity is introduced to obtain some Sturm-Picone type comparison theorems for nonlinear equations.
M. S. P. Eastham,The Picone identity for self-adjoint differential equations of even order, Mathematika,20 (1973), pp. 197–200.
J. R. Graef,A comparison and oscillation result for second order nonlinear differential equations, to appear.
J. R. Graef -P. W. Spikes,A nonoscillation result for second order ordinary differential equations, Rend. Accad. Sci. Fis. Mat. Napoli, (4)41 (1974), pp. 92–101, (1975).
J. R. Graef -P. W. Spikes,Sufficient conditions for nonoscillation of a second order nonlinear differential equation, Proc. Amer. Math. Soc.,50 (1975), pp. 289–292.
J. R. Graef -P. W. Spikes,Sufficient conditions for the equation (a(t)x′)′ + h(t,x,x′) + + q(t)f(x,x′) = e(t,x,x′) to be nonoscillatory, Funkcial. Ekvac.,18 (1975), pp. 35–40.
J. R. Graef -P. W. Spikes,Nonoscillation theorems for forced second order nonlinear differential equations, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur., (8)59 (1975), pp. 694–701, (1976).
M. E. Hammett,Oscillation and nonoscillation theorems for nonhomogeneous linear differential equations of second order, Ph. D. Dissertation, Auburn University (1967).
M. S. Keener,On the solutions of certain linear nonhomogeneous second-order differential equations, Applicable Analysis,1 (1971), pp. 57–63.
K. Kreith,Oscillation Theory, Lecture Notes in Mathematics, no. 324, Springer-Verlag, Ne York (1973).
K. Kreith,A Picone identity for fourth order differential equations, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur., (8)52 (1972), pp. 455–456.
V. N. Ševelo -V. G. Štelik,Certain problems concerning the oscillation of solutions of nonlinear nonautonomous second-order equations, Soviet Math. Dokl.,4 (1963), pp. 383–387.
M. Švec,On various properties of the solutions of third- and fourth-order linear differential equations, in « Differential Equations and Their Applications, Proceedings of a Conference held in Prague, September, 1962 », Academic Press, Ne York (1963), pp. 187–198.
C. A. Swanson,Comparison and Oscillation Theory of Linear Differential Equations, Academic Press, New York (1968).
C. A. Swanson,Picone's identity, Rend. Mat., (6)8 (1975), pp. 373–397.
Entrata in Redazione il 19 gennaio 1977.
Research supported by the Mississippi State University Biological and Physical Sciences Research Institute.
About this article
Cite this article
Graef, J.R., Spikes, P.W. Comparison and nonoscillation results for perturbed nonlinear differential equations. Annali di Matematica 116, 135–142 (1978). https://doi.org/10.1007/BF02413870
- Differential Equation
- Nonlinear Equation
- Nonlinear Differential Equation
- Type Identity
- Comparison Theorem